My father had a stroke on April 29 which affected his left side. Since that time, he has had an ileus which has sent him to the hospital. I see him get weaker everyday because he is not able to get up and move to help relieve the bowel. His potassium remains low, and he keeps getting boluses of potassium. Does anyone has any suggestions, or have they had the same problem? We need help, and we need it fast.
The after effects of stroke include paralysis and ileus is obstruction of the intestine due to paralysis. Most cases of postoperative ileus resolve with watchful waiting and supportive treatment. Patients should receive intravenous hydration. For patients with vomiting and distension, use of a nasogastric tube provides symptomatic relief.You should consult a gastroenterologist regarding this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.